MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, 12 days after placement of the turbo-ject® single lumen over-the-wire power-injectable picc (peripherally inserted central catheter), the patient developed a fever.There were no signs of skin infection, but a blood culture confirmed the presence of septica pantoea.Antibiotics were administered, and subsequently the patient has reportedly had no further complications with their picc lines.The device was not explanted following the treatment of the infection given the positive response to the administered medications; accordingly, the device is not available for evaluation.The circumstances surrounding the usage and handling of the device were not reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), and quality control of the device was conducted during the investigation, and no issues were found related to the reported issue.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is assembled and manufactured in a controlled environment and at final manufacturing qc, it is confirmed that the catheter is clean and smooth.The cleanliness of the product and the integrity of the seals are inspected at packaging final qc.Once packaged, the device also undergoes eto sterilization which is a validated process.This complaint does not relate to any suspected manufacturing defect or failure but references clinical related complications ¿ post placement - infection (pantoea septica) which occurred after nearly 2 weeks (12 days) of use.This evaluation is based on device master record (dmr) controls in place to ensure that the product reaches the end user in a sterile condition.The ifu states that the device is supplied sterilized by ethylene oxide gas in peel-open packages and are intended for one-time use.Sterile if package is unopened or undamaged.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6893572
Report Number1820334-2017-02949
Device Sequence Number19007604
Product Code LJS
UDI-Device Identifier00827002239005
UDI-Public(01)00827002239005(17)190628(10)8026870
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-OTW-ST-1111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight46